1317

  • Intracerebral hemorrhage in a patient receiving linezolid and concomitant serotonergic agents
  • Gabriel Fontaine, Caroline Heyrend, Paul Wohlt, Edgar Garcia-Morales
  • Critical Care Medicine, December 2013, Wolters Kluwer Health
  • DOI: 10.1097/01.ccm.0000440548.43204.01

What is it about?

Linezolid, when used in combination with serotonin-reuptake inhibitors and other serotonin mediating agents has been implicated in serotonin syndrome. Given the range of presentations of serotonin syndrome, and no definitive guidelines linezolid is often used in conjunction with serotonergic medications. This case report describes a 55-year-old critically ill male with history of end stage liver disease secondary to alcoholic cirrhosis status post orthotopic liver transplant (OLT) who we suspect developed an intracerebral hemorrhage secondary to serotonin syndrome after linezolid was added to a drug regimen including escitalopram, trazodone, and fentanyl. To our knowledge there are no other reports of intracerebral hemorrhage in a patient with recent OLT following administration of linezolid in combination with serotonergic agents. This may represent a separate pathophysiologic interaction between linezolid and serotonergic drugs, involving platelet inhibition. We suggest clinicians avoid the use of linezolid in conjunction with escitalopram, trazodone, and fentanyl due to possible serotonin syndrome and platelet dysfunction.

Read Publication

http://dx.doi.org/10.1097/01.ccm.0000440548.43204.01

The following have contributed to this page: Gabriel V Fontaine